Alert archive / Alabama / Freeze Warnings in 2026
Freeze Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Mar 17, 2026, 12:06 PM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Mar 18, 2026, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2026, 12:06 PM CDT (17:06 UTC)
- In effect from
- Mar 18, 2026, 1:00 AM CDT
- Expired
- Mar 18, 2026, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS74 KMOB 171706 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1206 PM CDT Tue Mar 17 2026 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-180115- /O.NEW.KMOB.FZ.W.0002.260318T0600Z-260318T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- Including the cities of Camden, Saraland, Lucedale, Foley, Grove Hill, Molino, Daphne, Butler, Crestview, Wiggins, Flomaton, McLain, Waynesboro, New Augusta, Chatom, Fairhope, Millry, Jackson, Homewood, Spanish Fort, Leakesville, Bay Minette, Andalusia, Century, Mobile, Walnut Hill, Silas, Theodore, Opp, Jay, Prichard, Richton, Thomasville, Stockton, Beaumont, Brewton, Milton, Greenville, Brantley, Luverne, Lisman, Monroeville, Pine Hill, Atmore, Citronelle, and Evergreen 1206 PM CDT Tue Mar 17 2026 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
697 WWUS74 KMOB 180004 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 704 PM CDT Tue Mar 17 2026 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-180800- /O.CON.KMOB.FZ.W.0002.260318T0600Z-260318T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- Including the cities of Evergreen, Wiggins, Grove Hill, Waynesboro, Silas, Brantley, Beaumont, Saraland, Brewton, Daphne, Camden, Chatom, Century, Thomasville, Leakesville, Monroeville, Pine Hill, Atmore, Richton, Fairhope, Citronelle, New Augusta, McLain, Crestview, Lisman, Stockton, Luverne, Prichard, Opp, Homewood, Flomaton, Molino, Walnut Hill, Spanish Fort, Lucedale, Theodore, Millry, Mobile, Jackson, Foley, Butler, Jay, Bay Minette, Greenville, Andalusia, and Milton 704 PM CDT Tue Mar 17 2026 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JP
137 WWUS74 KMOB 180849 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 349 AM CDT Wed Mar 18 2026 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-181300- /O.CON.KMOB.FZ.W.0002.000000T0000Z-260318T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- Including the cities of Greenville, Luverne, Daphne, Millry, Butler, Waynesboro, Century, Crestview, Fairhope, New Augusta, Bay Minette, Wiggins, Lisman, Chatom, McLain, Brewton, Milton, Opp, Andalusia, Thomasville, Jay, Flomaton, Brantley, Jackson, Citronelle, Mobile, Richton, Grove Hill, Stockton, Walnut Hill, Saraland, Spanish Fort, Atmore, Homewood, Theodore, Lucedale, Silas, Prichard, Leakesville, Monroeville, Camden, Evergreen, Molino, Beaumont, Pine Hill, and Foley 349 AM CDT Wed Mar 18 2026 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 17, 7:35 AM CDT, 4 hours 31 minutes earlier. Its key messages:
- Issued at 729 AM CDT Tue Mar 17 2026
- While Red Flag criteria is not anticipated to be met, dry weather conditions, low afternoon relative humidity, and gusty winds may result in some elevated fire weather concerns this afternoon.
- Strong winds will continue over the marine waters creating hazardous conditions for small craft through early this afternoon.
- A freeze is expected across the region early this morning and Wednesday morning, with the exception of the immediate coast.
Area forecast discussion, Mar 17, 7:35 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
735 AM CDT Tue Mar 17 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 729 AM CDT Tue Mar 17 2026
- While Red Flag criteria is not anticipated to be met, dry
weather conditions, low afternoon relative humidity, and gusty
winds may result in some elevated fire weather concerns this
afternoon.
- Strong winds will continue over the marine waters creating
hazardous conditions for small craft through early this
afternoon.
- A freeze is expected across the region early this morning and
Wednesday morning, with the exception of the immediate coast.
&&
.DISCUSSION...
Issued at 1044 PM CDT Mon Mar 16 2026
Our active weather pattern is coming to an end as high pressure
and upper level ridging builds into the region. Dry weather
conditions will prevail throughout the rest of the week. The main
concerns for the next 24 to 36 hours will be for freezing
temperatures early this morning and again Wednesday morning, along
with some elevated fire weather concerns this afternoon. The rip
current risk across our beaches will drop to a Low risk today
through the rest of the week.
Temperatures continue to drop this morning with most locations
already in the upper 30's to lower 40's. The anticipation is for a
near area-wide freeze this morning outside of the immediate coast
as temperatures fall into the upper 20's and lower 30's. Temperatures
will remain below freezing for roughly 3 to 6 hours, shortest
duration nearer the coast and longer over the interior. We'll
likely see similar temperatures for tonight into Wednesday morning
as well as similar durations. Temperatures follow a steady
warming trend throughout the rest of the week once again reaching
the upper 70's to lower 80's by the end of the week.
While we are not expected to meet Red Flag Warning criteria across
the area given weaker 20 foot winds, we will see low afternoon
relative humidity values in the 20% to 25% range in combination
with gusty afternoon winds around 15 to 20mph. This combined with
ongoing drought should help foster some elevated fire weather
concerns for this afternoon. MM/25
&&
.AVIATION...
(12Z TAFS)
Issued at 729 AM CDT Tue Mar 17 2026
VFR conditions will prevail through the period. /13
&&
.MARINE...
Issued at 1044 PM CDT Mon Mar 16 2026
Strong offshore flow continues to gradually diminish this morning
into this afternoon. A Small Craft Advisory remains in effect
through daybreak for our bays and sounds, lingering over the 0 to
60 nautical mile waters through 1pm. Winds and seas gradually
diminishing into midweek becoming more easterly. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 55 31 61 41 / 0 0 0 0
Pensacola 54 35 59 44 / 0 0 0 0
Destin 55 39 59 44 / 0 0 0 0
Evergreen 53 28 61 33 / 0 0 0 0
Waynesboro 53 30 62 37 / 0 0 0 0
Camden 50 29 60 35 / 0 0 0 0
Crestview 55 28 61 34 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning until 9 AM CDT this morning for ALZ051>060-
261>264.
FL...Freeze Warning until 9 AM CDT this morning for FLZ201-203-205.
MS...Freeze Warning until 9 AM CDT this morning for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ650-
655-670-675.
&&Nearby
Freeze Warnings in Alabama, 2026Freeze Warnings in Mississippi, 2026Freeze Warnings in Florida, 2026Every freeze warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.